Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
30Something

Really ticked off over blood test results...

Recommended Posts

Hello all. I am a 36 year old male who has had mild to moderate acne for over 23 years! After trying all the standard stuff and not having any long term luck I finally decided to try Accutane. My initial blood test before I started came back ok with the exception of the ALT (SGPT) which was a little high at 58. The doctor said it was ok and I started 8 weeks ago on 40mg per day (I am 200 lbs.) It took about 2 weeks to really notice a change. And then by the 4th week it was really starting to have an effect on my skin. At week four I went back for another blood test and this one showed the ALT (SGPT) had gone up to 72 and the AST (SGOT) had gone up to 40. The doc said that was slightly high but decided to just keep me at 40mg per day (was supposed to go up to 40mg one day and 80 the next) and told me to come back in 2 weeks instead of 4 for another blood test. Well.....today I went in for the results and I was shocked to see the ALT (SGPT) was now at 136 and the AST (SGOT) was up to 87!!! Needless to say the doc told me to stop taking the Accutane for 2 weeks and then go back for another blood test to see where I am. I am really bummed tonight because I had finally found the answer to my acne problem just to see it taken away!! eusa_wall.gif Anyone else out there been down this road before?? I am really hoping I can go back on but I don't know what to expect now.

Share this post


Link to post
Share on other sites

Hi , I'm 37 and have suffered with acne since I was 9..

At age 19 my doctor let me try accutane .. After the first week I could already tell the stuff was going to work.. went in for a blood test and it was high ,,but he let me stay on it another week

I was so excited,, but the next week he litterally made me hand the pills over to him in the office..

I stared crying.. So I know how you feel..

BUT it sounds like your doctor is watching and knows what he's doing....so maybe there is way you can finish it..

I'm interested to find out about your ordeal.. Maybe I could give it another shot..

In the meantime,, I've been pretty lucky with my skin but in the last 3 months I have had a huge flare up.. and am trying to find out from other people on here what works best topically extra.. The last stuff I used was differin , minocyn, and BP 10 % ,, dermabrasion. ( probably should have stayed on it. ( it's expensive though) I just don't want to to waste any time with something when there is new and better stuff out there.. It's been about 2 years since I was at the doctor..

Any suggestions?

Share this post


Link to post
Share on other sites

Ugh...that really sucks! I fear that same situation, so I can only imagine how you feel. The only thing I can say is that I hoe you can resume taking it in a few weeks. Good luck to you!

Lew: If 'tane worked for you, can't you just go back on it?

Share this post


Link to post
Share on other sites

Yeah i've defnitely been through that road man, like Lew it hit me pretty hard when my derm told me I had to stop taking Accutane. I've been off Accutane for 3 months now and I plan to take a bloodtest this week to find out if I can start another course of Accutane. I hope everything goes well for you man remember to stay strong and don't give up. I almost did but luckily i've been very blessed with a very loving and supportive family who has been there for me.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×